Mississippi, 2004Funnel Cloud in Mississippi, July 31, 2004
July 31, 2004 · NWS LIX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 31, 2:10 PM CST, 45 minutes earlier.
Area forecast discussion, Jul 31, 2:10 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
310 PM CDT SAT JUL 31 2004
.DISCUSSION...
OVERALL MID LEVEL FLOW SYNOPTIC PATTERN UNDERGOES AN AMPLIFICATION
THROUGH THIS WEEK WITH A BUILDING MID AND UPPER RIDGE OVER THE
PLAINS AND DEEPENING TROUGH OVER THE E UNITED STATES. FORECAST AREA
SHOULD TRANSITION FROM NEAR NORMAL TEMPS AND ABOVE NORMAL PRECIP
CHANCES LATE WEEKEND TO A HOT AND DRY PATTERN BY MID AND LATE WEEK.
DURING THE NEXT DAY OR SO...WEAK AND DISORGANIZE LOW OVER THE SOUTH
CENTRAL GULF IS PROGGED TO CONTINUE TO DRIFT W AND WEAKEN THOUGH
SYSTEM HAS PROVIDED AMPLE TROPICAL MOISTURE NWD AS REFLECTED IN SIL
SOUNDING OF PW NEAR 2.2 INCHES. AT THE SAME TIME...MID LEVEL TROUGH
EXTENDING FROM THE GREAT LAKES INTO NE TX CONTINUES MOVE EWD AND
WEAKEN THROUGH MON WITH ASSOCIATED WEAK SURFACE TROUGH MAKING SLOW
PROGRESS SEWD. ABUNDANT MOISTURE AND WEAK BOUNDARY IN AREA SHOULD
ALLOW FOR 50 TO 60 PRECIP CHANCES AGAIN SUNDAY. AS MID LEVEL
RIDGE/TROUGH AMPLIFIES SURFACE BOUNDARY MOVES TO THE COAST WITH MAIN
PUSH TO E OF FORECAST AREA...AND ATMOSPHERE DRIES CONSIDERABLE AS
SUBSIDENCE NEAR UPPER RIDGE TAKES HOLD. SYNOPTIC SCALE SUBSIDENCE...
LIGHT N SFC WIND FLOW AND LACK OF CLOUD COVER SHOULD ALLOW TEMPS TO
EASILY REACH MID 90S POSSIBLE BY MID WEEK. GFS SUGGESTING THAT SHORT
WAVE ROTATING THROUGH MEAN TROUGH AXIS THU/FRI MAY BRING THREAT OF
TSTM IN NW FLOW REGIME LAT THUR OR FRIDAY...AND ALLOW SURFACE
TROUGH/FRONT TO PUSH INTO THE AREA FROM THE NE FRI HAVE BUMPED POPS
UPWARD TO SCT TO ACCOUNT FOR THAT POSSIBILITY. IN THE MARINE
ENVIRONMENT...LIGHT TO MODERATE E TO SE ONSHORE FLOW WILL TRANSITION
TO LIGHT OFFSHORE FLOW MON/TUE AS SURFACE BOUNDARY SLIPS SE TO THE
COAST.
&&
.PRELIMINARY POINT NUMBERS...
MCB 74 91 73 93 / 30 60 30 40
BTR 74 92 75 93 / 30 60 30 40
MSY 77 91 77 92 / 20 50 30 50
GPT 77 90 75 93 / 20 60 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
Hazardous weather outlook, Jul 31, 10:15 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 AM CDT SAT JUL 31 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1115 AM CDT SAT JUL 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
THEN BECOMING ISOLATED IN COVERAGE LATER THIS EVENING. DUE
ABUNDANT MOISTURE IN THE ATMOSPHERE AND SLOW MOVEMENT OF THE
THUNDERSTORMS...LOCALIZED HEAVY RAINFALL MAY OCCUR WITH THE STRONGER
THUNDERSTORMS PRODUCING LOCALIZED STREET FLOODING IN AREAS OF POOR
DRAINAGE. THE STRONGER THUNDERSTORMS WILL ALSO PRODUCE FREQUENT
LIGHTNING...AND GUSTY WINDS OF 35 TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
AGAIN SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS ON MONDAY.
ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 12:30 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
130 PM CDT SAT JUL 31 2004
LAZ049-056-057-059-065-311930-
ASCENSION-ASSUMPTION-ST JAMES-UPPER LAFOURCHE-UPPER TERREBONNE-
130 PM CDT SAT JUL 31 2004
...SCATTERED STRONG THUNDERSTORMS OVER ASCENSION...ST JAMES AND
ASSUMPTION PARISHES...
AT 120 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG FROM GONZOLES AND CONVENT TO NEAR NAPOLEONVILLE AND
HOUMA MOVING WEST AROUND 10 MPH. RESIDENTS IN THESE AREAS MAY
EXPERIENCE STRONG WIND GUSTS OF 35 TO 45 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING THROUGH 230 PM. IN ADDITIONAL RAINFALL RATES OF 1.5
TO 2.5 INCHES IN AN HOUR MAY CAUSE LOCALIZED FLOODING OF ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS.
Special weather statement, Jul 31, 1:36 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
236 PM CDT SAT JUL 31 2004
LAZ056>060-065-066-312030-
ASSUMPTION-LOWER TERREBONNE-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-
UPPER LAFOURCHE-UPPER TERREBONNE-
236 PM CDT SAT JUL 31 2004
...SCATTERED STRONG THUNDERSTORMS CONTINUE FROM SOUTH OF LAPLACE
TO TERREBONNE PARISH...
AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS CONTINUED FROM SOUTH OF
LAPLACE ACROSS NORTHERN LAFOURCHE PARISH TO THE NORTHERN AND
WESTERN PORTIONS OF TERREBONNE PARISH INCLUDING THE HOUMA AREA.
THE THUNDERSTORMS WERE MOVING WEST AROUND 10 MPH. RESIDENTS IN THESE
AREAS MAY EXPERIENCE STRONG WIND GUSTS OF 35 TO 45 MPH...AND FREQUENT
CLOUD TO GROUND LIGHTNING THROUGH 330 PM. IN ADDITIONAL RAINFALL
RATES OF 1.5 TO 2.5 INCHES IN AN HOUR WILL LIKELY RESULT IN
LOCALIZED FLOODING OF ROADWAYS IN AREAS OF POOR DRAINAGE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS.
Special weather statement, Jul 31, 2:35 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CDT SAT JUL 31 2004
LAZ059-065-066-312140-
LOWER TERREBONNE-UPPER LAFOURCHE-UPPER TERREBONNE-
332 PM CDT SAT JUL 31 2004
...SCATTERED STRONG THUNDERSTORMS CONTINUE FROM RACELAND IN
LAFOURCHE PARISH TO CENTRAL TERREBONNE PARISH...
AT 330 PM...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS OVER NORTHERN LAFOURCHE PARISH WEST OF RACELAND TO
JUST WEST OF HOUMA TO LAKE DE CADE IN TERREBONNE PARISH IN TERREBONNE
PARISH. THIS INCLUDED THE TOWNS OF ELLENDALE...ELLSWORTH...GRAY...
IN TERREBONNE PARISH. THE THUNDERSTORMS ARE MOVING SLOWLY WEST AROUND
5 MPH. RESIDENTS IN THESE AREAS MAY EXPERIENCE STRONG WIND GUSTS
OF 35 MPH...FREQUENT LIGHTNING AND ADDITIONAL RAINFALL AMOUNTS
OF 1.5 TO 2.5 INCHES WITHIN AN HOUR.. THIS MAY RESULT IN LOCALIZED
FLOODING OF ROADWAYS IN AREAS OF POOR DRAINAGE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS.
Funnel Cloud, Harrison
- When
- July 31, 2:55 PM CST
- Where
- Harrison County, 10 mi N of Pass Christian
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.416, -89.082 (the zone’s center; the record gives no point)
A funnel cloud was observed north of Interstate 10 in western Harrison County.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, July 31, 2004$100,000 · 55 kt wind · 3 events
- Tornado in South Dakota, July 31, 2004$30,000 · F1 · 1 event
- Heavy Rain in Florida, July 31, 2004$50,000 · 1 event
- Flood in Pennsylvania, July 31, 2004$35,000 · 1 event
- Tornado in Minnesota, July 31, 2004$2,000 · F1 · 1 event
- Flash Flooding in Mississippi, July 31, 2004$25,000 · 2 events
- Flash Flood in Pennsylvania, July 31, 2004$20,000 · 1 event
- Damaging Wind in Colorado, July 31, 2004$15,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, July 31, 20041 injured · 1 event
- Hail in Minnesota, July 31, 20041.75 in hail · 8 events
- Flooding in Kentucky, July 31, 20046 events
- Hail in Minnesota, July 31, 20041.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412916.